Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 11, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 31, 2005, 6:47 PM CST for Tangipahoa Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 6:47 PM CST (00:47 UTC)
- Expired
- Mar 31, 2005, 7:15 PM CST
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:50 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1854 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 010048
TORLIX
LAC105-010115-
/O.NEW.KLIX.TO.W.0011.050401T0047Z-050401T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
647 PM CST THU MAR 31 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
* UNTIL 715 PM CST
* AT 645 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
INDEPENDENCE...OR ABOUT 8 MILES SOUTHEAST OF AMITE...MOVING EAST AT
25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
RURAL TANGIPAHOA PARISH AT 700 PM CST
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3070 9026 3068 9025 3066 9026 3065 9025
3061 9025 3054 9047 3071 9054 3072 9048
3081 9029
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:07 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Mar 31, 3:07 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 307 PM CST THU MAR 31 2005 .DISCUSSION... EARLY THIS AFTERNOON THE SURFACE COLD FRONT STRETCHED ACROSS CENTRAL MISSISSIPPI AND LOUISIANA WITH AN OUTFLOW BOUNDARY NEAR THE MISSISSIPPI GULF COAST THROUGH NEW ORLEANS. ALOFT THERE WAS A SHORTWAVE OVER NORTHWEST TEXAS WITH THE SUB-TROPICAL JET OVER THE NORTHERN GULF AND THE OTHER JET ACROSS TEXAS INTO THE OHIO VALLEY. THE PRECIP WATER VALUE FROM THE 18Z KSIL SOUNDING WAS 1.50 INCHES WITH AN LI OF -4.3. THE OUTFLOW BOUNDARY THAT PUSHES SOUTHWARD ACROSS MOST OF OUR AREA...COUPLED WITH EXTENSIVE CLOUD COVER PREVENTING MORE SOLAR HEATING...HAS LIMITED AFTERNOON CONVECTION ACROSS OUR AREA. IF THE CLOUD COVER BREAKS OVER THE NEXT FEW HOURS IN SOME AREAS...THE EXTRA HEATING COULD LEAD TO SOME STRONG TO SEVERE THUNDERSTORMS DEVELOPING ACROSS THE PCWA. THE MAIN THREATS WOULD BE HAIL AND WINDS. LATER IN THE EVENING THE SURFACE LOW DEVELOPING ALONG THE COLD FRONT WILL PULL INTO MISSISSIPPI AND ALABAMA...BEGINNING TO DRAG THE COLD FRONT THROUGH SOUTHEASTERN LOUISIANA AND COASTAL MISSISSIPPI. THE ADDITION OF THE SHARP TROUGH DROPPING INTO THE LOWER MISSISSIPPI VALLEY WILL AID IN THUNDERSTORM DEVELOPMENT WITH THE POTENTIAL FOR STRONG WINDS AND FLOODING. THE FRONT WILL MOVE THROUGH MOST OF THE PCWA BY LATE FRIDAY MORNING...WITH HIGH PRESSURE BUILDING INTO THE AREA FOR THE WEEKEND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... MCB 64 69 46 68 / 80 30 0 0 BTR 64 70 48 68 / 80 30 0 0 MSY 68 74 51 68 / 80 30 0 0 GPT 68 74 48 69 / 80 40 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 25
Hazardous weather outlook, Mar 31, 11:00 AM CST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST THU MAR 31 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011300- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... A SLOW MOVING COLD FRONT MOVING INTO THE OUTLOOK AREA WILL AID IN THUNDERSTORM DEVELOPMENT THROUGHOUT THE DAY WITH BETTER ORGANIZATION EXPECTED LATE THIS EVENING AND OVERNIGHT. SOME OF THE STORMS MAY BE SEVERE WITH THE PRIMARY CONCERNS BEING DAMAGING STRAIGHT-LINE WINDS NEAR 60 MPH...TORRENTIAL RAINFALL IN STORMS THAT TRACK OVER THE SAME AREAS...AND LARGE HAIL. RAINFALL AMOUNTS MAY LOCALLY REACH UPWARDS TO FIVE INCHES FROM THE HEAVIEST STORMS. A WEAK TORNADO OR TWO ARE POSSIBLE IN THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONDITIONS ARE EXPECTED TO IMPROVE EARLY FRIDAY EXCEPT FOR STRONG NORTHERLY WINDS DEVELOPING AND PROMPTING SMALL CRAFT ADVISORIES FOR FRIDAY AFTERNOON AND FRIDAY NIGHT. THE NEXT CHANCE OF THUNDERSTORMS WILL BE LATE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED AT A LATER TIME...PROBABLY AFTER 3 PM AND CONTINUING THROUGH THE OVERNIGHT HOURS. 25
In the hours before
Special weather statement, Mar 31, 1:52 PM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 152 PM CST THU MAR 31 2005 MSZ081-082-312051- HARRISON MS-JACKSON MS- 152 PM CST THU MAR 31 2005 ...STRONG STORMS MOVING ON SHORE... NUMEROUS SHOWER AND THUNDERSTORMS...MAINLY OVER THE MISSISSIPPI SOUND...HORN ISLAND AND SHIP ISLAND...ARE EXPECTED TO MOVE ON SHORE AT 15 TO 20 MILES AN HOUR. PASCAGOULA...MOSS POINT AND OTHER MISSISSIPPI COASTAL CITIES EAST OF GULFPORT CAN EXPECT GUSTY WINDS UP TO 35 MILES AN HOUR...PEA SIZE HAIL AND OCCASIONAL LIGHTNING THROUGH 3 PM. MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING... AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR COASTAL MISSISSIPPI.
Special weather statement, Mar 31, 4:55 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 455 PM CST THU MAR 31 2005 LAZ040-312353- ST. TAMMANY LA- 455 PM CST THU MAR 31 2005 AT 450 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LACOMBE AND SLIDELL. THIS THUNDERSTORM IS MOVING TO THE NORTHEAST AT 25 MPH...AND WILL AFFECT AREAS IN AND NEAR LACOMBE...SLIDELL...AND PEARL RIVER THROUGH 550 PM CST. THIS THUNDERSTORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...FREQUENT LIGHTNING...AND WINDS GUSTING TO 40 MPH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 32
Local storm report, Mar 31, 5:08 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
508 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL SLIDELL AIRPORT 30.35N 89.82W
03/31/2005 1.00 INCH ST. TAMMANY LA AMATEUR RADIO
MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
SLIDELL.
&&
PGRIGSBYLocal storm report, Mar 31, 5:58 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
558 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 0.50 INCH ST. TAMMANY LA NWS EMPLOYEE
0505 PM HAIL SLIDELL AIRPORT 30.35N 89.82W
03/31/2005 1.00 INCH ST. TAMMANY LA AMATEUR RADIO
MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
SLIDELL.
0515 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 0.75 INCH ST. TAMMANY LA NWS EMPLOYEE
0515 PM HAIL 9 W KILN 30.42N 89.59W
03/31/2005 0.75 INCH HANCOCK MS EMERGENCY MNGR
0520 PM HAIL PEARL RIVER 30.37N 89.75W
03/31/2005 1.75 INCH ST. TAMMANY LA BROADCAST MEDIA
0530 PM HAIL BATON ROUGE 30.45N 91.13W
03/31/2005 0.88 INCH EAST BATON ROUGE LA NWS EMPLOYEE
&&
PGRIGSBYThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:10 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 50 min |
| Mar 31, 6:13 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 47 min |
| Mar 31, 6:57 PM CST | Severe Thunderstorm Warning | LIX | Washington | 48 min |
| Mar 31, 7:07 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 38 min |
| Mar 31, 7:40 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 50 min |
| Mar 31, 8:04 PM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 41 min |
| Mar 31, 8:38 PM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 52 min |
| Mar 31, 9:00 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana | 45 min |
| Mar 31, 9:38 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 52 min |
| Mar 31, 9:57 PM CST | Severe Thunderstorm Warning | LIX | Tangipahoa | 63 min |
| Mar 31, 10:27 PM CST | Severe Thunderstorm Warning | LIX | Saint Helena | 18 min |
| Apr 1, 12:07 AM CST | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 23 min |
| Apr 1, 1:25 AM CST | Severe Thunderstorm Warning | LIX | Washington | 74 min |
| Apr 1, 1:40 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 35 min |
| Apr 1, 3:10 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 101 min |
| Apr 1, 3:32 AM CST | Special Marine Warning | LIX | 58 min | |
| Apr 1, 5:05 AM CST | Special Marine Warning | LIX | 85 min | |
| Apr 1, 6:32 AM CST | Special Marine Warning | LIX | 118 min | |
| Apr 1, 8:29 AM CST | Special Marine Warning | LIX | 91 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.